What is the ileum, what causes a thickening of the ileum?
Hi , I am 26, female and been suffering with what my consultant believes is most likely Irritable Bowel Syndrome . I get stomach discomfort, at time very severe pain, changes to my bowel movements and weight loss . I have had lots of investigations MR scan, 2 x camera procedures, lots of blood tests and also I think chrones disease has been ruled out. I am being sent to a dietision. I have just received a letter that was also sent to my GP from my consultant. This was not discussed with me but mentions that he has noticed when reviewing my notes a thickening of a section of the ileum (just beyond the ileo-caecal valve) and will be discussing this at a x-ray meeting. Can anyone tell me please what is the ileum, what causes a thickening of the ileum? Also what, if any effects does this have? Is it a common thing with IBS or something which can just be a normal in a person. Any information would be appreciated as my next consultation is not for a few months and I am unsure if this is something I should be concerned about or not. Thankyou for taking the time to read this. Sarah
welcome to healthcaremagic
Ayurveda has better treatment for IBS.Herbal preparation work effectively on IBS syndrome. Please consult ayurvedic doctor near you with reports and follow the instruciton. take care
Welcome to healthcare magic
Ileum is part of the small intestine. In your context it could mean that you are suffering from Crohns disease, thickening of the ileum is also seen in Tuberculosis and other infections. Crohn's disease is normally treated by 5-ASA.
Answered: Sat, 19 Mar 2011
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our
Terms & Conditions
Your answer is too short to be accepted. You would need to write a minimum of 100 characters for your answer to be submitted